Mar 15, 2010 - 3:16 am
I am a 66 year old male dx with stomach cancer in late June 2009. Since then I have taken 10 chemotheraphy cycles. I am now on my 4th regimen. I have had two PET Scans the last which was taken in Oct 2009 and showed that there was response to the treatments.
And then I suffered a setback in december, when the incision at the operattion site (I had total gastrectomy done in June 2009) began to emit pus, no smell but about 12 drops a day. The docter prescribed antibiotics but the pus and pain would not go away. They were not able to tell me why there was an infection. In early January 2010, my local doctor (when I went for dressing the wound which emitted pus for 2 and a half months) showed some hard wire protrouding through, when he cut it, it was found to be one of the three nynlon stitches where were put to hold my ribs at the time of gastrectomy.
After consulting my oncologist he then advised surgery to remove the remaing two nylon stitches, this was done on 22 Feb 2010.The nylon stitches were removed along with some skin sinus (a part of the flesh inside near the rib had gotten infected, thankfully not cancerous)and post the 2nd surgery I think the infection and pus issue at the operation site is resolved.
But now for the past 2 months I have been having severe stomach griping, cramps and gas formation whcih keeps me in pain all the time..the intensity varies throughout the day. I donot think this is dumping syndrome either. I am advised spasmoproxyvan, which I try not to take much of the time. Also I find that I am unable to eat much, even though I am hungry and my food intake has reduced to half in the last 45 days and I have lots about 3 kgs. I am now undergoing my 10th chemotheraphy. I belive that the above mentioned symptoms are not related to my chemotherapy. I would be grateful if anyone could share experiences of this kind and what they have done to alleviate this problem.
Thanks and god bless,